Alert archive / Kentucky / Special Weather Statements in 2014
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 7, 2014, 7:38 PM CDT for Simpson County, Warren County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 7:38 PM CDT (00:38 UTC)
- Expired
- Aug 7, 2014, 8:20 PM CDT
- In force
- 42 min
- Issued by
- NWS Louisville, KY
Counties Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645
WWUS83 KLMK 080038
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM CDT THU AUG 7 2014
KYZ070>073-080120-
ALLEN KY-LOGAN KY-SIMPSON KY-WARREN KY-
738 PM CDT THU AUG 7 2014
...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS WILL MOVE NORTH ACROSS
SIMPSON...WARREN AND WESTERN ALLEN COUNTIES...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES WEST OF MEMPHIS JUNCTION TO PORTLAND...AND MOVING NORTHEAST AT
15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
PEDEN MILL...
ROCKFIELD...
BORNES FORD AND WOODBURN...
NEW ROE AND HICKORY FLAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8659 3696 8670 3716 8647 3665 8622
3664 8629 3665 8652 3663 8655
TIME...MOT...LOC 0037Z 212DEG 10KT 3695 8662 3666 8654
$$
JSDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:56 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 7, 6:56 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 756 PM EDT Thu Aug 7 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 800 PM EDT Thu Aug 7 2014 Upper air disturbance near St Louis is visible in satellite imagery as a circulation. A nearly stationary front extends southeastwards from near St Louis through Bowling Green. Numerous showers and scattered thunderstorms will continue this evening across our southern counties, slowly spreading from Bowling Green eastwards where warmer temperatures earlier this afternoon allowed higher instability to develop. Farther north, moisture and instability were less, thus think that only some light rain or scattered showers will make it east of Interstate 65 towards late evening. Light showers will also move across southern Indiana, wetting most places by morning but bringing decent rains to only a few locations. .SHORT TERM (Now through Friday Night)... Issued at 305 PM EDT Thu Aug 7 2014 The synoptic pattern this afternoon features mainly weak upper-level flow across much of the CONUS. The main feature of note is a weak, vertically-stacked low spinning across portions of eastern MO. This feature will slowly move toward the Ohio Valley, bringing increasing chances of precipitation through the short term period. Conditions remain mostly quiet this afternoon as drier low-level air remains in place. A stubborn ribbon of isentropic ascent associated with the leading edge of the better moisture has continued to bring a few light sprinkles to portions of southern IN and northern KY. This will likely continue through the next couple of hours, but do not expect much in the way of measurable precip out of this activity. A quasi-stationary front was located across portions of western TN, northwestward into central Missouri this afternoon. Along and to the south of this front, dewpoints in the lower 70s has led to some surface-based instability and subsequent storm development across eastern MO and western KY this afternoon. As the front attempts to slowly lift north, some of this activity could push into portions of south-central KY this evening. Given the main instability axis remaining off to the west, do not expect this activity to become as widespread or as robust as it currently is across western KY/TN. Any activity across south-central KY will likely weaken with the loss of daytime heating this evening. However, a weak low-level jet will impinge upon the quasi-stationary boundary overnight, helping to spark renewed shower/isolated thunderstorm activity late tonight into Friday morning. This activity will likely be oriented in a NW to SE fashion similar to the band that developed this morning. Showers and embedded thunderstorms will continue through the day on Friday into Friday night as PWATs around 2-2.2 inches interact with the weak upper low and surface boundary. Showers look to be quite widespread, but the best coverage of thunderstorms will reside to the south of the boundary which will likely struggle to make it to the I-64 corridor. Nonetheless, some weak elevated instability means cloud-to-ground lightning and thunder will be possible across the entire region tomorrow. Those planning to be outside tomorrow should plan accordingly for the potential for lightning and heavy rainfall. Speaking of heavy rainfall, have bumped up QPF amounts a bit from the previous forecast. Given the high PWATs and warm cloud depths to 15k feet, this system will be an efficient rainfall producer. Therefore, expect around an inch of rain tonight through Friday night, with some localized areas pushing 1.5 or 2 inches. This amount of rain may cause a few localized, minor flooding issues if it falls over short time periods. Temperatures through the period will be a bit tricky given the expected clouds/precip. Lows tonight will fall into the 60s and lower 70s, but highs tomorrow will struggle to make it out of the 70s and lower 80s given the expected cloud cover. .LONG TERM (Saturday through Thursday)... Issued at 234 PM EDT Thu Aug 7 2014 Weak WNW flow aloft Saturday through Monday will steepen to a more northwesterly flow Tuesday through Thursday as an upper trof digs into the eastern United States. This suggests occasional chances of convection with a lack of any extreme heat through the long term...which takes us into mid-August. A surface low will meander across Kentucky Saturday and Saturday night, with a generally depressed surface pressure field persisting through Monday. By Monday night an elongated surface trof is expected to gel from the St Lawrence Valley to Texas in response to the upper trof beginning to enter from Canada. The front will remain in the vicinity through at least Tuesday night before the upper trof pulls slowly eastward and a dome of surface high pressure builds in from the north/northwest to push it out of our area. Precipitable water values and dew points peak on Saturday around 2 inches and the lower 70s, respectively. PWAT amounts then fall a bit but remain around 1.5-1.8 inches Sunday through Tuesday with dew points still somewhat juicy in the mid 60s to around 70. So, there will be moisture available for the aforementioned triggers to work with. Moisture will then decrease rapidly by Wednesday night/Thursday as high pressure enters the region. Not looking at much of a severe threat this long term with weak mid level lapse rates, a moist column, and lack of strong disturbances. The best chance of anything above a normal thunderstorm looks like locally heavy downpours and a few wind gusts from the stronger cells over the weekend. Highs will be in the 80s with lows generally in the 60s...around 70 in urban environments. && .AVIATION (00Z TAF Update)... Issued at 707 PM EDT Thu Aug 7 2014 A slow moving disturbance will move east towards northern Kentucky by late Friday. Very humid air will bring cloudy skies with occasional showers and isolated thunderstorms for later this evening through Friday. Scattered showers will arrive at BWG right at the beginning of the TAF period, and will continue through the early morning hours. Ceilings and visibilities will go temporarily MVFR within each shower. Will put tempo MVFR conditions at BWG beginning at 00z Friday. Scattered showers will reach SDF around 01 to 02z. They will probably weaken as they approach LEX towards 04 to 05z. Will place SDF in a 4 hour TEMPO group to account for these scattered showers. Overnight, winds will generally remain from the southeast at around 5 to 8kt. Winds for Friday will be tricky. A boundary may become established just south of Interstate 64, keeping winds at LEX and SDF from the east southeast at around 10 mph during the afternoon. Winds at BWG will become southerly at around 10 to 11kt after 15z Friday. Scattered showers and thunderstorms will likely affect each of the terminal sites at some point Friday, but they will be difficult to time and will not be the predominate weather of the day. Will put VCTS in all TAFs Friday afternoon and evening to account for scattered convection. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........JSD Short Term.....KJD Long Term......13 Aviation.......JSD
Hazardous weather outlook, Aug 7, 2:20 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT THU AUG 7 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 320 PM EDT THU AUG 7 2014 /220 PM CDT THU AUG 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST LATE THIS AFTERNOON INTO THIS EVENING...MAINLY WEST OF THE I-65 CORRIDOR AS MOISTURE INCREASES OVER THE REGION AND A DISTURBANCE APPROACHES FROM MISSOURI. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING AS WELL AS BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COVERAGE OF SHOWERS AND STORMS WILL INCREASE ON FRIDAY...LASTING THROUGH SATURDAY AHEAD OF AN APPROACHING DISTURBANCE. THE MAIN THREATS WITH THIS ACTIVITY WILL BE HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. IF STORMS ARE ABLE TO TRAIN OVER THE SAME AREAS...SOME LOCALIZED MINOR FLOODING WILL BE POSSIBLE. ADDITIONAL ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH EARLY NEXT WEEK AS A FRONT STALLS NEAR THE REGION. HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/13
In the hours before
Special weather statement, Aug 7, 7:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM CDT THU AUG 7 2014
KYZ070>073-080120-
ALLEN KY-LOGAN KY-SIMPSON KY-WARREN KY-
738 PM CDT THU AUG 7 2014
...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS WILL MOVE NORTH ACROSS
SIMPSON...WARREN AND WESTERN ALLEN COUNTIES...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES WEST OF MEMPHIS JUNCTION TO PORTLAND...AND MOVING NORTHEAST AT
15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
PEDEN MILL...
ROCKFIELD...
BORNES FORD AND WOODBURN...
NEW ROE AND HICKORY FLAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8659 3696 8670 3716 8647 3665 8622
3664 8629 3665 8652 3663 8655
TIME...MOT...LOC 0037Z 212DEG 10KT 3695 8662 3666 8654
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:28 PM CDT | Special Weather Statement | LMK | Monroe | 32 min |
| Aug 7, 9:50 PM CDT | Special Weather Statement | LMK | Monroe | 30 min |
| Aug 8, 5:54 AM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| Aug 8, 6:22 AM CDT | Special Weather Statement | LMK | Jefferson | 43 min |
| Aug 8, 12:25 PM CDT | Special Weather Statement | LMK | Edmonson | 30 min |
| Aug 8, 6:59 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
Nearby
Special Weather Statements in Kentucky, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.